Chemo recall :-(

By | Sun November 9, 2014

I’m not sure there is actually such a thing as chemo recall. There such a thing as radiation recall – where something prompts your body to remember radiation burns and your skin turns red where it has been irradiated.

I had hoped that with each day past my regular infusion day, my side effects would start to get better. Unfortunately, some of them are actually getting worse. It is as if my body remembers that on this day you get a new dose of chemo, so the cumulative effects should continue to get worse. Now, in addition to stopping the chemo, I’m also not taking any steroids (one of the chemo pre-meds). So, I’m not getting the thing that boosted me up each week.

Today I’m feeling nerve pain, which is causing my muscles (mostly in my calves and forearms) to go tense, my feet are totally numb, and my joints are weak. It is rather frustrating, as I want to be feeling better, feeling stronger, feeling ready for an activity filled vacation in Hawaii. I continue to remind myself that recovery will take time, one day at a time…

2 thoughts on “Chemo recall :-(

  1. scottx5

    Sorry to hear about the return of side effects. I think I’m on cycle seven and every one has been different. (My platelets and immune system are whacky and so my infusion “schedule” has been based on my body’s response to each infusion session and I’ve lost count).

    Can you predict what is coming and try and adapt? Also, how’s your blood pressure? For me, periods of weakness are associated with lower BP readings.

    Reply
  2. Kate Bowles

    It’s a true thing. Paclitaxel really hangs in there, and is notorious for getting worse after the end of treatment, because of its cumulative nature. I’m still dealing with it months and months later, but with each comeback it’s diminishing in intensity and I’m gaining in strength. You feel yourself becoming a whole person again capable of both running up the stairs and finishing your own sentences, I promise.

    I would have been helped if someone had told me this, so I hope it helps to hear it from a fellow Paclitaxel user. Now I recognise that there are days when I have nothing in the tank, my legs hurt, and I moderate my expectations. And there are fewer of these days.

    Reply

Leave a Reply